Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 6, NWS New Orleans, LA

May 2, 20124 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at May 2, 2012, 6:21 PM CDT for 4 parishes in Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2012, 6:21 PM CDT (23:21 UTC)
Expired
May 3, 2012, 12:00 AM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2546 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WGUS64 KLIX 022321
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 PM CDT WED MAY 2 2012

...FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT...

.A RICH TROPICAL AIR MASS OVER THE MID-GULF REGION WILL BE
CONDUCIVE OF VERY HEAVY RAINFALL THIS EVENING. PONDING OF WATER
AND FLASH FLOODING WILL BE POSSIBLE UNTIL THE STORMS DIMINISH
LATER THIS EVENING. 

LAZ040-056>065-072-MSZ080>082-030500-
/O.NEW.KLIX.FF.A.0006.120502T2321Z-120503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
SOUTHERN TANGIPAHOA-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
HAMMOND...PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...
GAUTIER...ST. MARTIN
621 PM CDT WED MAY 2 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND 
  SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST LOUISIANA...ASSUMPTION...ORLEANS...SOUTHERN 
  TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... 
  ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER 
  PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN 
  SOUTHERN MISSISSIPPI...HANCOCK...HARRISON AND JACKSON. 

* UNTIL MIDNIGHT CDT TONIGHT

* ONGOING THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE ACROSS
  THE PARISHES SURROUNDING LAKE PONTCHARTRAIN AS WELL AS THE
  MISSISSIPPI GULF COAST. 

* RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE WITH SOME
  LOCALLY HIGHER AMOUNTS TO 6 INCHES THROUGH MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24/RR
2 follow-up statements
916 
WGUS64 KLIX 030200
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 PM CDT WED MAY 2 2012

...FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT...

.A RICH TROPICAL AIR MASS OVER THE MID-GULF REGION WILL BE
CONDUCIVE OF VERY HEAVY RAINFALL THIS EVENING. PONDING OF WATER
AND FLASH FLOODING WILL BE POSSIBLE UNTIL THE STORMS DIMINISH
LATER TONIGHT.

LAZ040-056>065-072-MSZ080-030300-
/O.CAN.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
SOUTHERN TANGIPAHOA-HANCOCK-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
HAMMOND...PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD
900 PM CDT WED MAY 2 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE LARGE CLUSTER OF
THUNDERSTORM HAD DIMINISHED WHILE APPROACHING THE GREATER NEW
ORLEANS AREA. 

$$

MSZ081-082-030500-
/O.CON.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-JACKSON-
INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
900 PM CDT WED MAY 2 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...HARRISON AND JACKSON. 

* UNTIL MIDNIGHT CDT TONIGHT

* ONGOING THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE
  ONSHORE INTO COASTAL HARRISON AND JACKSON COUNTIES TONIGHT.

* RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE WITH SOME 
  LOCALLY HIGHER AMOUNTS TO 6 INCHES THROUGH MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24/RR
423 
WGUS64 KLIX 030500
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 AM CDT THU MAY 3 2012

...FLASH FLOOD WATCH IS CANCELLED...

.THE HEAVY RAINS FROM THIS EVENING HAVE DIMINISHED AND NO LONGER
POSE A FLOOD THREAT. 

MSZ081-082-030600-
/O.CAN.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-JACKSON-
INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1200 AM CDT THU MAY 3 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI HAS
BEEN CANCELLED. 

$$

24/RR

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at May 2, 3:52 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 2, 3:52 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT WED MAY 2 2012

.SYNOPSIS...RELATIVELY WEAK SFC FIELD OVER MUCH OF THE CONUS. BROAD
HIGH PRESSURE OVER MUCH OF THE ERN SEABOARD AND INTO THE ATLANTIC.
BROAD LOW PRESSURE OVER MUCH OF THE PLAINS. IN THE MID LVLS THE TWO
MOST NOTABLE FEATURES ARE THE RIDGE OVER THE SERN ATLANTIC COAST AND
THE S/W MOVING THROUGH THE LOWER MS VALLEY. SCT SHRA/TSRA REMAIN
OVER REGION. /CAB/

&&

.SHORT TERM...ACTIVE DAY TODAY OVER MUCH OF THE REGION BUT THE
MAJORITY OF THE SHRA AND TSRA ACTIVITY REMAIN OVER THE NERN HALF OF
THE CWA AND MAINLY THE NRN HALF. THIS WAS RIGHT ALONG THE SURGE OF
LL MOISTURE. OF COURSE THIS RAIN HAS HAD AN IMPACT ON HIGHS TODAY AS
LOCATIONS ALONG THE MS COAST REMAINED IN THE MID TO UPPER 70S.
OUTSIDE OF THE CONVECTION TEMPS HAVE BEEN ABLE TO REACH THE LOWER
80S.

TONIGHT THROUGH SUN...CONVECTION WILL CONTINUE INTO THE EVN HRS BUT
BY 4/5Z SHOULD BECOME MORE ISLTD IN NATURE. THE S/W OVER THE REGION
RIGHT NOW WILL CONTINUE TO WORK TO THE NE AND BY TOMORROW MRNG
SHOULD BE PUSHING INTO THE TN VALLEY. AT THE SAME TIME THE DEEPER
MOISTURE WILL PUSH OFF TO THE E AND NE AS WELL. THIS WILL LEAD TO
FAR LOWER RAIN CHANCES TOMORROW. THE GREATEST RISK FOR SHRA AND TSRA
WILL BE ACROSS THE EXTREME NE OF OUR CWA...THE MS COAST COUNTIES.
AFTER THURSDAY...HIGH PRESSURE WILL BUILD BACK OVER THE SERN CONUS
AND THAT ALONG WITH DRIER AIR(PWS EXPECTED TO DROP DOWN TO 1.25 OR
LOWER) WILL LEAD TO AT BEST ISLTD CONVECTION IF NOT COMPLETELY DRY
CONDITIONS. THIS RIDGE ALONG WITH HIGH PRESSURE AT THE SFC WILL
DOMINATE THE REGION THROUGH THE WEEKEND. LL TEMPS ARE EXPECTED TO
CLIMB A FEW DEGREES AND BY SAT AND SUN H85 TEMPS COULD APPROACH 18C
AND THIS COULD LEAD TO A FEW LOCATIONS TOUCHING 90 DEGREES THIS
WEEKEND. /CAB/

.LONG TERM...THERE ARE SOME DISAGREEMENTS IN THE MEDIUM RANGE MDLS
WITH THE HANDLING OF THE RIDGE OVER THE SERN CONUS NEXT WEEK.
OVERALL VERY MINUTE CHANGES MADE TO THE EXTENDED FCST.

THE BIGGEST ISSUE IN THE EXTENDED IS THE BREAK DOWN OF THE RIDGE.
ECMWF IS SHOWING A STRONG S/W COMING OUT OF MEXICO ACROSS TX SUN
NIGHT AND INTO MON AND BREAKS THE RIDGE DOWN BRINGING SHRA AND TSRA
BACK INTO THE FCST. THE GFS REALLY DOES NOT SHOW MUCH OF A WAVE AND
THUS HOLDS ONTO THE RIDGE MUCH STRONGER KEEPING THE REGION RATHER
DRY. WILL CONTINUE TO HOLD ONTO A MOSTLY DRY FCST AT THIS TIME AS IT
AGREES MORE WITH THE PREVIOUS FCST BUT IF THE MDLS TREND MORE TWRDS
BREAKING THE RIDGE DOWN THEN WE WILL NEED TO INCREASE RAIN CHANCES
FOR MON-WED. /CAB/

&&

.MARINE...THINGS HAVE BEEN CALMING DOWN OVER THE COASTAL WATERS
THROUGHOUT THE DAY BUT WINDS OF 15-20 KTS WILL REMAIN POSSIBLE OVER
PORTIONS OF THE COASTAL WATER INTO THE EVN HRS BEFORE WINDS FINALLY
DROP DOWN TO 15 KTS OR LESS TONIGHT. SEAS HAVE RESPONDED TO THE
WEAKENING WINDS AS WELL WITH BOUT 42040 DOWN TO 6 FT. HIGH PRESSURE
IS EXPECTED TO BUILD BACK OVER THE REGION THROUGH THE WEEKEND AND
THIS WILL KEEP THINGS RELATIVELY QUIET. AFTER TONIGHT THERE WILL
REALLY NOT BE ANY REAL ISSUES AS WINDS DROP TO 10KTS OR LESS BY
TOMORROW AND SEAS DROP TO 3FT OR LOWER. /CAB/

&&

.AVIATION...SEVERAL BANDS OF CONVECTION WILL CONTINUE TO IMPACT AREA
TERMINALS THROUGH AT LEAST 00Z.  HAVE VCTS WORDING MENTIONED AT ALL
TERMINALS TO REFLECT THIS THREAT.  IF ANY CONVECTION LOOKS TO
THREATEN A TERMINAL...AMENDMENTS CAN BE MADE TO REFINE THE FORECAST.
WHEN CONVECTION MOVES THROUGH THE AREA...EXPECT TO SEE CEILINGS AND
VISIBILITIES LOWER INTO THE MVFR AND POSSIBLY IFR RANGE. AFTER
00Z...THE CONVECTION WILL BEGIN TO DISSIPATE. HOWEVER...LOW CEILINGS
WILL BECOME A CONCERN BY 06Z...AS A LOW LEVEL INVERSION FORMS.
EXPECT TO SEE IFR CEILINGS FORM AT ALL TERMINALS AFTER 06Z...WITH
SOME LIFR RESTRICTIONS POSSIBLE AROUND 12Z. THE INVERSION WILL BEGIN
TO LIFT AROUND 14-15Z TOMORROW...BUT CEILINGS OF 1500 TO 3000 FEET
WILL STILL BE AN ISSUE THROUGH 18Z.  THERE COULD BE SOME ADDITIONAL
CONVECTIVE ACTIVITY AFTER 18Z...BUT THE ACTIVITY WILL BE MUCH LESS
WIDESPREAD.  32

&&

.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SHORT FUSED WARNINGS BEING ISSUED

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  86  67  88 /  40  20  10  10
BTR  70  88  69  90 /  30  10  10  10
ASD  71  86  70  87 /  40  20  10  10
MSY  70  86  70  87 /  30  20  10  10
GPT  73  83  71  84 /  50  30  10  10
PQL  68  84  68  87 /  50  30  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG/MARINE: CAB
AVIATION: 32
Hazardous weather outlook, May 2, 5:41 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT WED MAY 2 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-031200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
541 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

HEAVY RAINFALL IS POSSIBLE FROM TROPICAL THUNDERSTORMS THIS
EVENING...MAINLY ACROSS THE RIVER PARISHES AND POSSIBLY IN THE NEW
ORLEANS METRO AREA THROUGH MIDNIGHT. FLASH FLOODING MAY OCCUR THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THURSDAY MAINLY
ACROSS THE MISSISSIPPI COASTAL COUNTIES. THE RISK OF WIDESPREAD
HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

In the hours before

Special weather statement, May 2, 1:56 PM CDT, 4 hours 25 minutes before
MSZ082-021945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF ESCATAWPA...OR ABOUT OVER
WADE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 3:31 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      AMITE                   30.73N 90.51W
05/02/2012                   TANGIPAHOA         LA   EMERGENCY MNGR

            EXTENSIVE STREET FLOODING REPORTED. WATER UP TO TWO FEET
            DEEP ON SOME ROADS.

&&

PGRIGSBY
Special weather statement, May 2, 3:38 PM CDT, 2 hours 43 minutes before
LAZ037-048>050-022130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT WED MAY 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION
PARISH...ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF THUNDERSTORMS 9 MILES NORTHEAST OF GONZALES...OR
ABOUT 8 MILES EAST OF PRAIRIEVILLE...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WESTMINSTER...DENHAM SPRINGS...WALKER...LIVINGSTON...WATSON
AND GREENWELL SPRINGS

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 4:53 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
05/02/2012                   EAST BATON ROUGE   LA   PUBLIC

            STORM REPORT SUBMITTED VAI INTERNET OF MINOR STREET
            FLOODING IN 4100 BLOCK OF ESSEN LANE.

0440 PM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
05/02/2012                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            UNDERPASS FLOODED AT ACADIAN THROUGHWAY WITH VEHICLE
            STALLED. TRAFFIC CAM VIEW FROM WAFB TRAFFIC WEB PAGE.

&&

24/RR
Special weather statement, May 2, 5:26 PM CDT, 55 minutes before
LAZ046-022330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 PM CDT WED MAY 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
IBERVILLE PARISH...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PLAQUEMINE...OR ABOUT 3 MILES
EAST OF PLAQUEMINE...MOVING SOUTHEAST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WHITE CASTLE AND CARVILLE

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF ANOTHER FLASH FLOOD WARNING IS
ISSUED TO COVER THE REST OF IBERVILLE PARISH. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 2, 5:43 PM CDT, 38 minutes before
LAZ049-056-057-059-022345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 PM CDT WED MAY 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST.
JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE
PARISH...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 3
MILES NORTH OF DONALDSONVILLE...MOVING SOUTHEAST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALDSONVILLE...PAINCOURTVILLE AND CONVENT

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:17 AM CDTSpecial Marine WarningLIX43 min
May 2, 7:42 AM CDTSpecial Marine WarningLIX63 min
May 2, 8:39 AM CDTSpecial Marine WarningLIX36 min
May 2, 10:03 AM CDTSpecial Marine WarningLIX57 min
May 2, 2:13 PM CDTAreal Flood AdvisoryLIXTangipahoa2 hr
May 2, 3:21 PM CDTFlash Flood WarningLIXTangipahoa114 min
May 2, 4:15 PM CDTAreal Flood AdvisoryLIXAscension, Livingston2 hr
May 2, 4:38 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville112 min
May 2, 5:04 PM CDTFlash Flood WarningLIXAscension, Livingston116 min
May 2, 5:09 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville2 hr
May 2, 6:09 PM CDTAreal Flood AdvisoryLIXLivingston111 min

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.